MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE
Model Number 328519
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion plunger rod was difficult to move.This was discovered during use.The following information was provided by the initial reporter: material no: 328519 batch no: 9350454.It was reported that the needles will not penetrate the insulin vial of injection site.Consumer is also having to press hard on the plunger and is bruising.Event description per snow verbatim states: relion consumer reported, some of the needles will not penetrate the insulin vial or his injection site.Stated, he is getting bruising as a result of having to push really hard on the syringe when taking injection.Stated, does not re-use and he rotates different injection sites.Stated, has not seen a doctor.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/1/2020.H.6.Investigation: customer returned (15) 1cc, 6mm, 31g syringes (5 loose, 10 in a sealed poly bag) from lot # 9350454.Customer states that the needles will not penetrate the insulin vial and they have to press hard on the plunger and is bruising.All returned syringes were tested (#1-5 loose, #6-15 from the sealed poly bag) for point geometry, lube, and cannula od (specs: outer diameter for 31g: 0.0100¿-0.0105¿).All samples returned loose exhibited a hooked cannula point.Also, all samples were tested and all plunger rods were exercised in the barrel without any observed defects.A review of the device history record was completed for batch# 9350454.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200865632] noted that did not pertain to the complaint.Confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (hooked point) unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (plunger difficult to move) hooked cannula point caused during use of the product by the customer.
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion plunger rod was difficult to move.This was discovered during use.The following information was provided by the initial reporter: material no: 328519.Batch no: 9350454.It was reported that the needles will not penetrate the insulin vial of injection site.Consumer is also having to press hard on the plunger and is bruising.Event description per snow verbatim states: relion consumer reported, some of the needles will not penetrate the insulin vial or his injection site.Stated, he is getting bruising as a result of having to push really hard on the syringe when taking injection.Stated, does not re-use and he rotates different injection sites.Stated, has not seen a doctor.

Brand Name
SYRINGE 1.0ML 31G 6MM S/C U-100 RELION
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10584349
Report Number1920898-2020-01296
Device Sequence Number19784929
Product Code FMF
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number9350454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;